Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 307, NWS Bismarck, ND

August 24, 2006Grant County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2006, 2:08 PM MDT for Grant County, Sioux County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2006, 2:08 PM MDT (20:08 UTC)
Expired
Aug 24, 2006, 3:00 PM MDT
In force
52 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Grant County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 10:52 AM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2789 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:08 AM MDT, 6 hours earlier.

Area forecast discussion, Aug 24, 8:08 AM MDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
908 AM CDT THU AUG 24 2006

.UPDATE...
BASED ON A QUICK LOOK AT QPF PROGS AND CURRENT RADAR TRENDS HAVE
POSTED A FLASH FLOOD WATCH FOR TODAY IN THE NORTHWEST AND CENTRAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR
NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012-
NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-NDZ023-NDZ025-
NDZ034-NDZ035-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050-NDZ051.

&&

LEBLANG
Hazardous weather outlook, Aug 24, 3:22 AM MDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CDT THU AUG 24 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA
TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS
COULD BE SEVERE WITH HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.

In the hours before

Local storm report, Aug 24, 1:25 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
225 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     FLOOD            BEULAH                  47.27N 101.77W
08/24/2006                   MERCER             ND   LAW ENFORCEMENT

            FLOODING OF LOW LYING AREAS HAS BEEN REPORTED FROM BEULAH
            TO HAZEN

&&

VJENSEN
Local storm report, Aug 24, 1:26 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
226 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     WASHBURN                47.29N 101.03W
08/24/2006  E60 MPH          MCLEAN             ND   LAW ENFORCEMENT

&&

VJENSEN
Local storm report, Aug 24, 1:27 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
227 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND GST     GARRISON                47.65N 101.42W
08/24/2006  E60 MPH          MCLEAN             ND   TRAINED SPOTTER

&&

VJENSEN
Local storm report, Aug 24, 1:29 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
229 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 W UNDERWOOD           47.45N 101.21W
08/24/2006  E1.00 INCH       MCLEAN             ND   TRAINED SPOTTER

            65 MPH WINDS ALSO REPORTED

&&

VJENSEN
Local storm report, Aug 24, 1:31 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     UNDERWOOD               47.45N 101.14W
08/24/2006  E65 MPH          MCLEAN             ND   PUBLIC

            REPORTED WINDS WERE ONGOING AT 222 PM CDT

&&

VJENSEN
Local storm report, Aug 24, 2:04 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 W STEELE              46.86N 100.00W
08/24/2006  E1.75 INCH       KIDDER             ND   LAW ENFORCEMENT

            HAIL WAS CONTINUING AT 300 PM CDT. WINDS WERE REPORTED AT
            45 MPH. REPORTED BY NORTH DAKOTA HIGHWAY PATROL.

&&

VJENSEN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 6:42 PM MDTSevere Thunderstorm WarningBISStark36 min
Aug 23, 7:53 PM MDTSevere Thunderstorm WarningBISBillings, Dunn67 min
Aug 23, 10:22 PM MDTSevere Thunderstorm WarningBISMorton41 min
Aug 24, 2:52 AM MDTSevere Thunderstorm WarningBISWilliams28 min
Aug 24, 5:03 AM MDTSevere Thunderstorm WarningBISMcKenzie, Williams57 min
Aug 24, 5:56 AM MDTSevere Thunderstorm WarningBISDunn, McKenzie64 min
Aug 24, 6:31 AM MDTSevere Thunderstorm WarningBISMcLean, Mercer59 min
Aug 24, 6:50 AM MDTTornado WarningBISMercer25 min
Aug 24, 6:58 AM MDTSevere Thunderstorm WarningBISDunn32 min
Aug 24, 7:27 AM MDTSevere Thunderstorm WarningBISDunn, McLean, Mercer63 min
Aug 24, 7:49 AM MDTFlash Flood WatchBISBottineau, Burke, Burleigh, Dickey, Divide, Dunn and 17 more7 hr
Aug 24, 8:31 AM MDTSevere Thunderstorm WarningBISMcLean, Mercer59 min
Aug 24, 8:43 AM MDTTornado WarningBISMercer32 min
Aug 24, 9:12 AM MDTSevere Thunderstorm WarningBISMcKenzie63 min
Aug 24, 9:13 AM MDTTornado WarningBISMcLean, Mercer, Oliver47 min
Aug 24, 10:00 AM MDTSevere Thunderstorm WarningBISMcLean, Oliver45 min
Aug 24, 10:10 AM MDTSevere Thunderstorm WarningBISBillings, Dunn, Stark65 min
Aug 24, 10:19 AM MDTSevere Thunderstorm WarningBISMcKenzie56 min
Aug 24, 10:30 AM MDTSevere Thunderstorm WarningBISHettinger, Slope, Stark60 min
Aug 24, 11:13 AM MDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mercer, Morton, Mountrail and 1 more62 min
Aug 24, 11:29 AM MDTSevere Thunderstorm WarningBISBurleigh, Morton61 min
Aug 24, 12:01 PM MDTSevere Thunderstorm WarningBISGrant, McLean, Mercer, Morton, Oliver44 min
Aug 24, 12:03 PM MDTSevere Thunderstorm WarningBISEmmons27 min
Aug 24, 12:11 PM MDTTornado WarningBISMorton34 min
Aug 24, 12:22 PM MDTTornado WarningBISBurleigh38 min
Aug 24, 12:36 PM MDTTornado WarningBISEmmons24 min
Aug 24, 12:40 PM MDTTornado WarningBISMcLean35 min
Aug 24, 12:48 PM MDTSevere Thunderstorm WarningBISGrant, McLean, Mercer, Morton, Oliver57 min
Aug 24, 12:50 PM MDTFlash Flood WarningBISMercer3 hr
Aug 24, 12:58 PM MDTTornado WarningBISBurleigh, Emmons, Kidder32 min
Aug 24, 1:12 PM MDTFlash Flood WarningBISBurleigh, Morton3 hr
Aug 24, 1:13 PM MDTTornado WarningBISMcLean32 min
Aug 24, 1:17 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, McLean, Morton, Oliver, Sheridan58 min
Aug 24, 1:31 PM MDTSevere Thunderstorm WarningBISKidder44 min
Aug 24, 1:46 PM MDTTornado WarningBISMcLean29 min
Aug 24, 1:47 PM MDTTornado WarningBISKidder28 min
Aug 24, 1:47 PM MDTTornado WarningBISWard28 min
Aug 24, 2:16 PM MDTSevere Thunderstorm WarningBISKidder59 min
Aug 24, 2:22 PM MDTFlash Flood WarningBISKidder3 hr
Aug 24, 2:38 PM MDTSevere Thunderstorm WarningBISStutsman67 min
Aug 24, 2:39 PM MDTTornado WarningBISSioux36 min
Aug 24, 2:47 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons58 min
Aug 24, 3:18 PM MDTSevere Thunderstorm WarningBISKidder57 min
Aug 24, 3:30 PM MDTSevere Thunderstorm WarningBISLogan49 min
Aug 24, 3:44 PM MDTSevere Thunderstorm WarningBISStutsman61 min
Aug 24, 3:57 PM MDTSevere Thunderstorm WarningBISMcIntosh63 min
Aug 24, 4:04 PM MDTSevere Thunderstorm WarningBISLogan56 min
Aug 24, 4:26 PM MDTFlash Flood WarningBISMcHenry, Ward3 hr
Aug 24, 4:40 PM MDTSevere Thunderstorm WarningBISLaMoure, Stutsman65 min
Aug 24, 5:55 PM MDTSevere Thunderstorm WarningBISDickey57 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.